MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X12MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

STRYKER SPINE-US AVIATOR VARIABLE SELF DRILLING SCREW 4X12MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 48824012
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, the reflex hybrid system was implanted with no known issue.On (b)(6) 2019, it was discovered that incompatible screws were used with the plate, the surgeon was notified.During a post-operative x-ray, the surgeon noted that the screws and plate were backing out.The patient was experiencing some pain and underwent revision surgery on (b)(6) 2019 to replace the plate and screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device was discarded.Manufacturing records for this product were not reviewed because no lot numbers were provided as the parts were discarded after the revision surgery.The stryker rep reported that the screws used with the reflex -hybrid plate were aviator screws.The probable root cause of the plate backing out is caused by using the incorrect screws to secure a plate.From the surgical technique: ¿aviator drill bits are 10mm longer than the reflex hybrid drill bits and are not interchangeable.Also check the part numbers: reflex hybrid part numbers start with 485, and aviator part numbers start with 487.¿ ¿the stryker spine aviator anterior cervical plating (acp) system consists of bone plates that are available in a variety of sizes in order to help accommodate individual patient physiology and pathology and to help facilitate anterior stabilization of the cervical spine.The aviator plates are intended to be used with the aviator bone screws.¿ device discarded by the hospital.

Brand Name
AVIATOR VARIABLE SELF DRILLING SCREW 4X12MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8522914
Report Number0009617544-2019-00054
Device Sequence Number16611927
Product Code KWQ
UDI-Device Identifier07613252152590
UDI-Public07613252152590
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48824012
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;